MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PRB35-06-040-120
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Positioning Problem (3009)
Health Effect - Clinical Codes Intimal Dissection (1333); No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a protege ef along with non-medtronic sheath and 0.035" guide wire during procedure to treat a moderately calcified plaque lesion in the left distal superficial femoral artery, posterior tibial artery and anterior tibial artery.There was no damage noted on the device packaging.The lesion was pre dilated with a 3.0 device.There was no issues noted when removing device from hoop/tray.Removal difficulties occurred, there was difficulty removing device prior to stent deployment.The delivery catheter caught on stent upon withdrawal.The device did not pass through a previously implanted stent.There was resistance encountered while advancing the device.It was reported that antegrade access was used and the device was attempted to cross the ata to be deployed in the sfa.Resistance was felt and the device was pulled back, it appeared to catch on a narrow area of the vessel and or sheath and partially deployed before removal through sheath.The device was removed and no stent was used.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the protégé everflex standard stent delivery system, (sds), was received within a sealed tyvek pouch, within a nested series of sealed plastic biohazard pouches, and loosely coiled in a red biohazard pouch tied shut.No ancillary devices nor procedural images were received for evaluation.The protégé sds was received with the deployment paddles in contact with each other, the sds outer sheath pulled back proximal past the stent retainer of the inner guidewire distal assembly, fluid in the stopcock tube, and approximately 95% of the 40mm length stent.Approximately 38mm of the 40mm length stent was received for analysis.Approximately half a stent cell strut row containing the radiopaque marker hoops was not returned.The initial reported event description indicates that angio was done and no signs of vessel trauma was observed.It is noted that the last row of stent struts including the stent maker hoops was not attached to the returned stent.Not all components of the stent were returned or accounted for.Per additional correspondence ¿the struts were likely stuck in the sheath or lost during removal¿.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no intervention was required during device removal and stent procedure was aborted.Intimal wall appeared to have been damaged in a small area.No further patient injury reported.A small area of the wall was caught between the stent and the sheath as the stent was pulled out of the sheath.The physician described it being the intima that was the material located on the stent after it was out of the body.There was no treatment or intervention carried out for the intimal wall damage as none were required due to the restored flow and no signs of trauma on angio.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10211078
Report Number2183870-2020-00196
Device Sequence Number2641279
Product Code FGE
UDI-Device Identifier00821684059883
UDI-Public00821684059883
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model NumberPRB35-06-040-120
Device Catalogue NumberPRB35-06-040-120
Device Lot NumberA980609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/30/2020
07/07/2020
09/30/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/03/2020
07/10/2020
10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight68